Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 107, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jul 23, 2007, 3:49 AM EDT for 4 counties in Florida. It took effect at Jul 23, 2007, 2:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2007, 3:49 AM EDT (07:49 UTC)
- In effect from
- Jul 23, 2007, 2:00 PM EDT
- Expired
- Jul 23, 2007, 5:42 PM EDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
Counties Gadsden County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL
The radar
The Tallahassee radar (KTLH), 27 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1658 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 230749 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 349 AM EDT MON JUL 23 2007 ...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON THROUGH EVENING FOR INLAND PORTIONS OF THE FLORIDA BIG BEND DUE TO THE COMBINATION OF LOW HUMIDITY AND HIGH DISPERSIONS... .DISCUSSION...A SLIGHT DECREASE IN LOW LEVEL MOISTURE COMBINED WITH MODERATE EASTERLY FLOW WILL ALLOW FOR LOW HUMIDITY AND HIGH DISPERSIONS OVER INLAND PORTIONS OF THE BIG BEND THIS AFTERNOON. THE CONDITIONS SHOULD MEET RED FLAG CRITERIA AND A WARNING HAS BEEN ISSUED. AS THE ATLANTIC RIDGE BEGINS BUILDING BACK OVER FLORIDA ON TUESDAY...EAST FLOW SHOULD VEER MORE TO THE SOUTHEAST TRANSLATING TO INCREASED MOISTURE THROUGH THE MIDDLE OF THE WEEK. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY. NO HEADLINES ARE ANTICIPATED. FLZ016>019-232000- /O.UPG.KTAE.FW.A.0085.070723T1800Z-070724T0000Z/ /O.NEW.KTAE.FW.W.0107.070723T1800Z-070723T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON- 349 AM EDT MON JUL 23 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY MAY DROP BELOW 35 PERCENT FOR 2 TO 3 HOURS OVER INLAND AREAS MONDAY AFTERNOON. THIS WILL BE COMBINED WITH HIGH DISPERSIONS DUE TO MODERATE EASTERLY TRANSPORT WINDS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ BLOCK
2 follow-up statements
000 WWUS82 KTAE 231943 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 343 PM EDT MON JUL 23 2007 ...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON THROUGH EVENING FOR INLAND PORTIONS OF THE FLORIDA BIG BEND DUE TO THE COMBINATION OF LOW HUMIDITY AND HIGH DISPERSIONS... .DISCUSSION...A SLIGHT DECREASE IN LOW LEVEL MOISTURE COMBINED WITH MODERATE EASTERLY FLOW WILL ALLOW FOR LOW HUMIDITY AND HIGH DISPERSIONS OVER INLAND PORTIONS OF THE BIG BEND THIS AFTERNOON. THE CONDITIONS SHOULD MEET RED FLAG CRITERIA AND A WARNING HAS BEEN ISSUED. AS THE ATLANTIC RIDGE BEGINS BUILDING BACK OVER FLORIDA ON TUESDAY...EAST FLOW SHOULD VEER MORE TO THE SOUTHEAST TRANSLATING TO INCREASED MOISTURE THROUGH THE MIDDLE OF THE WEEK. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY. NO HEADLINES ARE ANTICIPATED. FLZ016>019-232300- /O.CON.KTAE.FW.W.0107.000000T0000Z-070723T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON- 343 PM EDT MON JUL 23 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. RELATIVE HUMIDITY MAY DROP BELOW 35 PERCENT FOR 1 TO 2 HOURS OVER INLAND AREAS THIS AFTERNOON. THIS WILL BE COMBINED WITH HIGH DISPERSIONS DUE TO MODERATE EASTERLY TRANSPORT WINDS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ CAMP
000 WWUS82 KTAE 232142 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 542 PM EDT MON JUL 23 2007 ...RED FLAG WARNING IS CANCELLED FOR INLAND PORTIONS OF THE FLORIDA BIG BEND THIS AFTERNOON... .CLOUD COVER HAS KEPT TEMPERATURES COOLER THAN ORIGINALLY EXPECTED...SO THE RELATIVE HUMIDITY IS UNLIKELY TO REACH THE CRITICAL 35 PERCENT LEVEL. FLZ016>019-232245- /O.CAN.KTAE.FW.W.0107.000000T0000Z-070723T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON- 542 PM EDT MON JUL 23 2007 ...RED FLAG WARNING IS CANCELLED FOR INLAND PORTIONS OF THE FLORIDA BIG BEND THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING. $$ FOURNIER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jul 23, 3:25 AM EDT, 24 minutes earlier.
Area forecast discussion, Jul 23, 3:25 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 AM EDT MON JUL 23 2007
.SYNOPSIS...ANOMALOUS PATTERN CONTINUES ACROSS THE EASTERN CONUS. 00
UTC 500 MB ANALYSIS NOW SHOWS THE CUTOFF 576DM LOW NEAR ROANOKE VA.
LARGE 598DM RIDGE IS LOCATED NEAR RIVERTON WY. THIS CUTOFF LOW WILL
MEANDER AROUND THE OHIO RIVER VALLEY FOR THE NEXT SEVERAL DAYS. THE
02 UTC SURFACE ANALYSIS SHOWS THE QUASI-STATIONARY FRONT ACROSS THE
NORTHERN GULF OF MEXICO SNAKING NORTHWESTWARD INTO EAST CENTRAL
TEXAS AND CENTRAL OKLAHOMA. A COUPLE OF STORMS YESTERDAY PULSED UP
TO SEVERE LIMITS WITH QUARTER SIZE HAIL IN TALLAHASSEE...BUT ALL
ACTIVITY IS NOW ACROSS THE COASTAL WATERS.
.SHORT TERM...TODAY THROUGH WEDNESDAY.
DIFFICULT SHORT TERM FORECAST AS THERE IS DISAGREEMENT BETWEEN THE
STATISTICAL GUIDANCE. THE MET GUIDANCE IS NOTICEABLY DRIER THAN THE
GFS ACROSS THE REGION. THE 22/18Z WORKSTATION WRF ALSO KEEPS PRECIP
OUT OF THE REGION TODAY. THE DIFFERENCES CONTINUE THROUGH THE
REMAINDER OF THE SHORT TERM PERIOD.
TODAY...WITH THE FRONT SOUTH OF THE REGION TODAY DRIER AIR WILL
BEGIN TO FILTER IN. THIS IS EVIDENT IN THE MAV GUIDANCE DEWPOINTS
DROPPING OFF INTO THE LOWER 60S. IN FACT...AS I TYPE THIS
AFD...DEWPOINTS AT TLH AND SURROUNDING AREAS ARE DROPPING INTO THE
MIDDLE 60S. PWATS ALSO DROP OFF INTO THE 1.35 TO 1.5 INCH RANGE BY
DAYBREAK. MODEL SOUNDINGS ALSO SHOW CONSIDERABLE DRY AIR TO BRING TO
THE SURFACE ONCE DEEP LAYER MIXING BEGINS. SO...WHAT TO DO WITH
POPS? CURRENTLY INHERITING A POP CONFIGURATION THAT CORRESPONDS TO A
BLEND OF A TYPE 3 (E FLOW GREATER THAN 10 KT) AND TYPE 6 (SE FLOW
AROUND 10 KT). 1000-700 MB FLOW TODAY SHOWS JUST THAT...STARTING AS
A TYPE 3 AND BECOMING A TYPE 6 BY AFTERNOON. THIS FAVORS HIGHER POPS
IN FLORIDA AND SOUTHEAST ALABAMA. WILL ONLY MAKE SUBTLE CHANGES TO
THE POP FORECAST AND BLEND IT WITH THE MAV/MET GUIDANCE POPS.
ALSO...OUT OF DEFERENCE TO THE WORKSTATION WRF...WHICH HAS BEEN
PERFORMING BRILLIANTLY LATELY...WILL DROP POPS TO 10 PERCENT OR LESS
IN OUR GEORGIA ZONES.
THERMODYNAMICALLY...TODAY IS NOT LOOKING VERY GOOD. MODEL SOUNDINGS
ARE SHOWING SOME WARMING ALOFT AND WITH DRIER SURFACE
DEWPOINTS...CAPE WILL BE AT A PREMIUM. THE NAM SOUNDINGS WERE
MODIFIED TO 92/58 AT KTLH AND ONLY PRODUCED 150 J/KG OF SBCAPE.
WHILE CERTAINLY POSSIBLE...I THINK A DEWPOINT AROUND 60 WILL BE MORE
PREFERRED...WHICH EQUATES TO ABOUT 500 J/KG. BETTER INSTABILITY WILL
BE FOUND IN THE SEA BREEZE ZONES WHERE HIGHER DEWPOINTS WILL EXIST
AND CONVERGENCE WILL BE MAXIMIZED WITH THE E-SE FLOW. FOLLOWED CLOSE
TO THE WARMER MET GUIDANCE TEMPS SINCE IT APPEARS THE MAV GUIDANCE
IS CUTTING TEMPS TOO LOW DUE TO HIGHER GUIDANCE POPS.
TUESDAY...SIMILAR CONDITIONS ARE EXPECTED ACROSS THE REGION ON
TUESDAY...EXCEPT THE FLOW WILL BE TURNING MORE SOUTHERLY. LOW LEVEL
MOISTURE WILL RAPIDLY INCREASE IN THE SOUTHERLY FLOW...HELPING TO
MAKE PRECIP MORE WIDESPREAD. THE SOUTHERLY FLOW WILL ALSO HELP PUSH
THE SEA BREEZE FRONTS FURTHER INLAND AND HELP KICK OFF MORE
CONVECTION IN OUR AL/GA ZONES. THE MAV GUIDANCE HAS BEEN INDICATING
FOR A COUPLE OF DAYS THAT LIKELY POPS ARE IN ORDER FOR FLORIDA. I
HAVE BEEN DELAYING INCREASING POPS...BUT WILL NOW GO ALONG WITH THE
MAV GUIDANCE POPS IN FLORIDA...WITH HIGH CHANCE (50%) IN GA/AL. MORE
INSTABILITY IS EXPECTED ON TUESDAY...AND PWATS CLIMB BACK TO AROUND
1.75 INCHES...SO SOME STORMS COULD BECOME STRONG WITH GUSTY WINDS
AND LOCALLY HEAVY RAINFALL.
WEDNESDAY...SOUTHERLY FLOW CONTINUES...BUT WEAKENS A LITTLE. BEST
DEEP LAYER MOISTURE ALIGNS ITSELF ACROSS OUR NORTHERN GEORGIA ZONES
AND ACCORDINGLY...THE MAV GUIDANCE HAS REDUCED POPS TO LOW RANGE
CHANCE FOR MOST SITES. THE MET GUIDANCE IS IN DISAGREEMENT AND HAS
HIGHER POPS...APPROACHING 60 PERCENT AT SOME SITES. GIVEN THAT THERE
WILL CONTINUE TO BE HIGHER INSTABILITY ALONG WITH SEA BREEZE FRONTS
MOVING FURTHER INLAND IN THE SOUTHERLY FLOW...WILL KEEP POPS ABOVE
THE MAV GUIDANCE AND IN THE 40 PERCENT RANGE SOUTH AND 50 PERCENTS
UP NORTH.
.LONG TERM...THURSDAY THROUGH SUNDAY.
UPPER LOW CONTINUES TO MEANDER IN THE OHIO RIVER VALLEY UNTIL
THURSDAY EVENING WHEN AN APPROACHING TROF MOVING THROUGH CENTRAL
CANADA APPROACHES. THE CLOSED LOW WILL OPEN UP AND PHASE IN WITH THE
TROF AND KICK OUT TO SEA. ANOTHER TROF WILL TAKE ITS PLACE ACROSS
THE EASTERN CONUS AND TRY ONCE AGAIN TO DRIVE A FRONTAL BOUNDARY
INTO THE SOUTHEAST. LOW LEVEL FLOW ACROSS THE REGION WILL CONTINUE
TO STAY SOUTHERLY KEEPING PLENTY OF MOISTURE IN PLACE...ESPECIALLY
BY THE WEEKEND AS MOISTURE BEGINS TO POOL AHEAD OF THE APPROACHING
FRONTAL BOUNDARY. AT THIS TIME...THE MODELS ARE KEEPING THE FRONT
ACROSS THE TENNESSEE VALLEY...BUT PERSISTENT SOUTHERLY FLOW WILL
KEEP POPS HIGH THROUGH THE WEEKEND...WITH NEAR 50 PERCENT POPS BY
SATURDAY AND SUNDAY. TEMPERATURES WILL ALSO BE COOLER THAN LAST
WEEK...GENERALLY A DEGREE OR TWO BELOW CLIMATOLOGY IN THE UPPER 80S
TO LOWER 90S DUE TO ALL THE CONVECTION ONGOING.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE MAJORITY OF THE
FORECAST PERIOD. KVLD COULD SEE SOME MINOR VSBY RESTRICTIONS TO MVFR
FROM FOG AROUND DAYBREAK. FOR MID-LATE AFTERNOON...WILL MENTION THE
POSSIBILITY OF SHOWERS WITH SMALLER POSSIBILITY FOR TSTMS FOR ALL
BUT KABY TERMINAL.
&&
.MARINE...
AS WE TYPICALLY SEE IN EASTERLY FLOW REGIMES...WINDS HAVE COME UP
OVER THE COASTAL WATERS. C-TOWER WHICH IS 35 METERS ABOVE THE GULF
IS SHOWING 22KT WINDS...WITH THE PANAMA CITY BUOY AT 14KTS. WILL
MONITOR THROUGH THE NEXT HOUR AND SEE IF AN EXERCISE CAUTION
HEADLINE WILL BE NEEDED. WINDS WILL SLACK OFF BY MID MORNING AND
REMAIN LOW THROUGH MUCH OF THE PERIOD.
&&
.FIRE WEATHER...
THE MODELS WERE INDICATING THIS YESTERDAY AND AS THERE IS SOME
CONSISTENCY WE FEEL PRETTY GOOD ABOUT UPGRADING OUR INHERITED FIRE
WEATHER WATCH FOR THE INLAND FL BIG BEND COUNTIES ALONG THE I-10
CORRIDOR TO A RED FLAG WARNING. OUR GRIDS DEPICT 2-3 HOURS OF RH
BELOW 35 PERCENT ALONG WITH DISPERSIONS ABOVE 75. HOWEVER...I
WOULDNT BE SURPRISED IF WE HAD MORE THAN 4 HOURS OF RH BELOW 35
PERCENT BASED ON WHAT I AM SEEING IN THE MODEL SOUNDINGS. NO FIRE
WEATHER CONCERNS ARE EXPECTED THROUGH THE PERIOD BEYOND TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 92 69 88 70 91 / 30 20 60 30 40
PANAMA CITY 88 73 86 75 89 / 40 30 60 30 40
DOTHAN 91 69 87 70 89 / 30 20 50 30 50
ALBANY 91 67 90 71 91 / 10 10 50 30 50
VALDOSTA 92 67 90 70 90 / 10 10 50 30 50
CROSS CITY 91 69 89 70 91 / 40 30 60 30 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR THE FOLLOWING ZONES: GADSDEN...JEFFERSON...
LEON...MADISON.
GM...NONE.
&&
AVIATION...BLOCK
REST OF DISCUSSION...GODSEY/RUBIOHazardous weather outlook, Jul 22, 5:41 AM EDT, 22 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 541 AM EDT SUN JUL 22 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-230945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 541 AM EDT SUN JUL 22 2007 /441 AM CDT SUN JUL 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL STALL ACROSS THE NORTHERN GULF OF MEXICO THIS AFTERNOON. THIS COLD FRONT WILL HELP INITIATE SHOWERS AND THUNDERSTORMS THIS AFTERNOON...ESPECIALLY IN NORTH FLORIDA. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTING AND SMALL HAIL. SOME STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD CAUSE MINOR FLOODING IN POOR DRAINAGE AREAS. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE COASTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... DRIER AIR WILL MOVE OVER THE REGION ON MONDAY SUPPRESSING AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY. MOISTURE LEVELS WILL BEGIN TO INCREASE ON TUESDAY AS SOUTHERLY FLOW RETURNS TO THE REGION FOR THE NEXT SEVERAL DAYS. FROM TUESDAY INTO THE WEEKEND...SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. ANY OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG AND PRODUCE GUSTY WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 38-GODSEY
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.